Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Oxitol for fits. Have regular symptoms of fits. Please suggest

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Question daughter is 15 years old. she is suffering with fits from 11th year. she is using oxitol 450mg(initially 150, then 300 and now 450) first time major attack when 11 years old second major attack recently on 1st august 2012 in between some mild attacks. Now she is regularly getting symptoms of fits... Please suggest....
Posted Sat, 15 Sep 2012 in Epilepsy
Answered by Dr. Sudhir Kumar 17 minutes later
Thank you for contacting Healthcare Magic.
Your daughter is suffering from epilepsy. As per the MRI reports, there is an injury on the left side of brain.
Epilepsy is a well-treatable disease and responds to medications in most cases (as much as 70-80% of cases). There are several medications available for treating epilepsy. Oxetol (oxcabazepine) is one of the safest and most effective among them. Other good medicines include topiramate, lamotrigine, levetiracetam and sodium valproate. The choice of medicine depends on the type of epilepsy and patient's age & sex.
You should consult a neurologist (if you have not already consulted). For good control of seizures, the doctor may increase the dose of oxetol (highest dose of oxetol can be 20 mg per Kg body weight) or he may add another medicine.
I hope I have clarified your queries. If you have any more queries, please get back.
Best wishes,
Dr Sudhir Kumar MD (Vellore), DM Neurology (CMC Vellore) XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor